Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Gynecology

Reoccuring yeast infection

02/04/2010

Question:

Have rheumatiod arhtritis so I am taking medications that surpress my immunes system and I am going through perimenapause. This past year I had my first every yeast infection. My doctor gave me Diflucan and it worked great. I had no infections for months. I was put on two antibiotics over this past Christmas and I again got a yeast infection and Oral Thrush. Again he gave me Diflucan and it worked. Then two weeks later I got another infection. I can`t eat yogurt because I am lactose intolorante. I do every thing that my doctor told me to do. What can be causing my reoccuring yeast infection and How can I prevent it from coming back?

Answer:

Your immunocompromised state could contribute to your recurrent yeast infections. They are also associated with diabetes, so you should also make sure that is ruled out. You may need to try a prolonged course of an antifungal with possible suppression therapy while you are on this medication for your arthritis.

For more information:

Go to the Gynecology health topic, where you can:

Response by:

Thomas  A deHoop, MD Thomas A deHoop, MD
Formerly Associate Professor of Clinical Obstetrics and Gynecology
Director, Medical Student Education
No longer associated